Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 250, NWS Lake Charles, LA

October 2, 2021Hardin County, Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Oct 2, 2021, 4:18 AM CDT for Hardin County, Jefferson County, Orange County, Texas. It took effect at Oct 2, 2021, 5:11 AM CDT. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 4:18 AM CDT (09:18 UTC)
In effect from
Oct 2, 2021, 5:11 AM CDT
Expired
Oct 4, 2021, 9:57 AM CDT
In force
53 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 25.73 ft at Oct 2, 2021, 10:00 PM CDT.

actionminormoderate20253010/0210/0310/0410/05
Action stage
22 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

676 
WGUS44 KLCH 020918
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
418 AM CDT Sat Oct 2 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

TXC199-245-361-022200-
/O.NEW.KLCH.FL.W.0250.211002T1011Z-211003T2001Z/
/SOLT2.1.ER.211002T1011Z.211002T1800Z.211003T0800Z.NO/
418 AM CDT Sat Oct 2 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Pine Island Bayou Near Sour Lake.
* Until tomorrow afternoon.
* At 3:45 AM CDT Saturday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 25.4 feet this afternoon. It will then 
  fall below flood stage late tonight.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 am CDT)     
Location         Stg   Stg   Day/Time     Sun   Mon   Tue          

Pine Island Bayou
Sour Lake        25.0  24.9  Sat 3 am CDT 24.8  22.2  20.5         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

Rua
5 follow-up statements
655 
WGUS84 KLCH 021548
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1048 AM CDT Sat Oct 2 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana...

  Whisky Chitto Creek Near Mittie

  Calcasieu River Near Salt Water Barrier

  Calcasieu River NEAR White Oak Park

  Mermentau River Near Mermentau

TXC199-245-361-030400-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211003T2100Z/
/SOLT2.1.ER.211002T0933Z.211002T1445Z.211003T0900Z.NO/
1048 AM CDT Sat Oct 2 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until tomorrow afternoon.
* At 9:45 AM CDT Saturday the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 AM CDT Saturday was 25.4 feet.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 18.5 feet Thursday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (1 pm CDT)     
Location         Stg   Stg   Day/Time     Sun   Mon   Tue          

Pine Island Bayou
Sour Lake        25.0  25.4  Sat 9 am CDT 24.4  21.5  19.9         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

LAC011-019-TXC351-361-030400-
/O.EXT.KLCH.FL.W.0247.000000T0000Z-211003T1800Z/
/DWYT2.1.ER.210930T1630Z.211002T1400Z.211003T0600Z.NO/
1048 AM CDT Sat Oct 2 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early tomorrow afternoon.
* At 9:45 AM CDT Saturday the stage was 24.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 AM CDT Saturday was 24.3 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 17.5 feet Thursday 
  morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 pm CDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Sabine River
Deweyville  24.0  24.2  Sat 9 am CDT 23.5  21.7  20.0         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

LAC003-011-030400-
/O.CON.KLCH.FL.W.0249.000000T0000Z-211004T1048Z/
/MTTL1.1.ER.211001T2041Z.211003T0000Z.211003T2248Z.NO/
1048 AM CDT Sat Oct 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Whisky Chitto Creek Near Mittie.
* Until early Monday morning.
* At 10:15 AM CDT Saturday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:15 AM CDT Saturday was 15.8 feet.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will 
  occur.

&&


                   Fld   Observed           Forecasts (1 pm CDT)     
Location           Stg   Stg   Day/Time     Sun   Mon   Tue          

Whisky Chitto Creek
Mittie             15.0  15.8  Sat 10 am CD 15.4  13.0  10.7         





&&

LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
      3061 9299 3075 9294

$$

LAC019-030400-
/O.CON.KLCH.FL.W.0246.000000T0000Z-211003T0600Z/
/LCHL1.1.ER.211002T1800Z.211002T1800Z.211002T1800Z.NO/
1048 AM CDT Sat Oct 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River Near Salt Water Barrier.
* Until just after midnight tonight.
* At 6:00 AM CDT Saturday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.0 feet this afternoon.

&&


                  Fld   Observed           Forecasts (1 pm CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Calcasieu River
Salt Water Barrie 4.0   4.0   Sat 6 am CDT 3.8   3.8   3.6          





&&

LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
      3035 9332

$$

LAC001-053-113-030400-
/O.CON.KLCH.FL.W.0245.000000T0000Z-000000T0000Z/
/MRML1.1.ER.210929T2145Z.211002T1800Z.000000T0000Z.NO/
1048 AM CDT Sat Oct 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Mermentau River Near Mermentau.
* Until further notice.
* At 10:15 AM CDT Saturday the stage was 4.3 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:15 AM CDT Saturday was 4.4 feet.
* Forecast...The river is expected to rise to a crest of 4.4 feet 
  this afternoon.
* Impact...At 4.0 feet, Minor lowland flooding near the river will 
  occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Sun   Mon   Tue          

Mermentau River
Mermentau      4.0   4.3   Sat 10 am CD 4.3   4.2   4.1          





&&

LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
      3025 9266

$$

LAC019-030400-
/O.CON.KLCH.FL.W.0243.000000T0000Z-000000T0000Z/
/CWOL1.1.ER.210928T1505Z.211004T1800Z.000000T0000Z.NO/
1048 AM CDT Sat Oct 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:35 AM CDT Saturday the stage was 2.7 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:35 AM CDT Saturday was 2.8 feet.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 2.9 feet early Monday afternoon.
* Impact...At 3.0 feet, Water over lowest portions of Goos Ferry 
  Road. Cars should be moved to higher ground.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Sun   Mon   Tue          

Calcasieu River
White Oak Park 2.0   2.7   Sat 9 am CDT 2.8   2.9   2.8          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

Mkc
024 
WGUS84 KLCH 030115
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
815 PM CDT Sat Oct 2 2021

...The Flood Warning is extended for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

TXC199-245-361-031315-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211004T0600Z/
/SOLT2.1.ER.211002T0933Z.211003T0045Z.211003T1800Z.NO/
815 PM CDT Sat Oct 2 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until early Monday morning.
* At 7:45 PM CDT Saturday the stage was 25.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Saturday was 25.7 feet.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 20.8 feet Thursday 
  evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Sun   Mon   Tue          

Pine Island Bayou
Sour Lake        25.0  25.7  Sat 7 pm CDT 24.3  22.2  21.5         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

Jones
753 
WGUS84 KLCH 031518
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1018 AM CDT Sun Oct 3 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River NEAR White Oak Park

  Mermentau River Near Mermentau

TXC199-245-361-040330-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211004T1434Z/
/SOLT2.1.ER.211002T0933Z.211003T0600Z.211004T0234Z.NO/
1018 AM CDT Sun Oct 3 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until late tomorrow morning.
* At 9:45 AM CDT Sunday the stage was 25.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 AM CDT Sunday was 25.8 feet.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 20.1 feet Friday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (1 pm CDT)     
Location         Stg   Stg   Day/Time     Mon   Tue   Wed          

Pine Island Bayou
Sour Lake        25.0  25.6  Sun 9 am CDT 23.0  21.6  20.8         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

LAC011-019-TXC351-361-040330-
/O.EXT.KLCH.FL.W.0247.000000T0000Z-211004T0411Z/
/DWYT2.1.ER.210930T1630Z.211002T1400Z.211003T1611Z.NO/
1018 AM CDT Sun Oct 3 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until late this evening.
* At 9:45 AM CDT Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 AM CDT Sunday was 24.2 feet.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 15.9 feet Friday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 pm CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.1  Sun 9 am CDT 22.6  20.1  17.7         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

LAC001-053-113-040330-
/O.CON.KLCH.FL.W.0245.000000T0000Z-000000T0000Z/
/MRML1.1.ER.210929T2145Z.211002T1400Z.000000T0000Z.NO/
1018 AM CDT Sun Oct 3 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Mermentau River Near Mermentau.
* Until further notice.
* At 9:15 AM CDT Sunday the stage was 4.2 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CDT Sunday was 4.3 feet.
* Forecast...The river is expected to remain steady above flood 
  stage at 4.2 feet.
* Impact...At 4.0 feet, Minor lowland flooding near the river will 
  occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Mon   Tue   Wed          

Mermentau River
Mermentau      4.0   4.2   Sun 9 am CDT 4.2   4.2   4.2          





&&

LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
      3025 9266

$$

LAC019-040330-
/O.CON.KLCH.FL.W.0243.000000T0000Z-000000T0000Z/
/CWOL1.1.ER.210928T1505Z.211004T1800Z.000000T0000Z.NO/
1018 AM CDT Sun Oct 3 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:40 AM CDT Sunday the stage was 2.5 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:40 AM CDT Sunday was 2.7 feet.
* Forecast...The river will rise to 2.7 feet this evening. It will 
  then fall to 2.6 feet and begin rising again just after midnight 
  tonight. It will rise to 2.8 feet early tomorrow afternoon. It 
  will then fall to 2.7 feet and begin rising again early Tuesday 
  morning. It will rise to 2.8 feet Tuesday morning. It will then 
  fall again but remain above flood stage.
* Impact...At 3.0 feet, Water over lowest portions of Goos Ferry 
  Road. Cars should be moved to higher ground.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Mon   Tue   Wed          

Calcasieu River
White Oak Park 2.0   2.5   Sun 9 am CDT 2.8   2.7   2.7          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

Mkc
611 
WGUS84 KLCH 040104
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
804 PM CDT Sun Oct 3 2021

...The Flood Warning is extended for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

TXC199-245-361-041315-
/O.EXT.KLCH.FL.W.0250.000000T0000Z-211004T1655Z/
/SOLT2.1.ER.211002T0933Z.211003T0600Z.211004T0455Z.NO/
804 PM CDT Sun Oct 3 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Pine Island Bayou Near Sour Lake.
* Until late tomorrow morning.
* At 7:45 PM CDT Sunday the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Sunday was 25.7 feet.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 19.6 feet Friday evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near 
  the river. Low spots on Old Sour Lake Road are under water.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Mon   Tue   Wed          

Pine Island Bayou
Sour Lake        25.0  25.4  Sun 7 pm CDT 22.4  21.2  20.6         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

Jones
345 
WGUS84 KLCH 041457
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
957 AM CDT Mon Oct 4 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana...

  Mermentau River Near Mermentau

  Calcasieu River NEAR White Oak Park

TXC199-245-361-041600-
/O.CAN.KLCH.FL.W.0250.000000T0000Z-211004T1457Z/
/SOLT2.1.ER.211002T0933Z.211003T0600Z.211004T1215Z.NO/
957 AM CDT Mon Oct 4 2021

...The Flood Warning for the Pine Island Bayou Near Sour Lake has 
been cancelled...

The Flood Warning is cancelled for
  the Pine Island Bayou Near Sour Lake.
* At 9:45 AM CDT Monday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 19.2 feet Saturday 
  morning.

&&


                 Fld   Observed           Forecasts (7 am CDT)     
Location         Stg   Stg   Day/Time     Tue   Wed   Thu          

Pine Island Bayou
Sour Lake        25.0  24.9  Mon 9 am CDT 23.5  21.7  20.6         





&&

LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
      3004 9445

$$

LAC001-053-113-050300-
/O.EXT.KLCH.FL.W.0245.000000T0000Z-211006T1200Z/
/MRML1.1.ER.210929T2145Z.211002T1400Z.211006T0000Z.NO/
957 AM CDT Mon Oct 4 2021

...The Flood Warning is now in effect until Wednesday morning...

The Flood Warning continues for
  the Mermentau River Near Mermentau.
* Until Wednesday morning.
* At 9:15 AM CDT Monday the stage was 4.1 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CDT Monday was 4.2 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow evening and continue falling to 3.4 feet Saturday morning.
* Impact...At 4.0 feet, Minor lowland flooding near the river will 
  occur.

&&


               Fld   Observed           Forecasts (7 am CDT)     
Location       Stg   Stg   Day/Time     Tue   Wed   Thu          

Mermentau River
Mermentau      4.0   4.1   Mon 9 am CDT 4.0   3.9   3.7          





&&

LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
      3025 9266

$$

LAC019-050300-
/O.CON.KLCH.FL.W.0243.000000T0000Z-000000T0000Z/
/CWOL1.1.ER.210928T1505Z.211003T0235Z.000000T0000Z.NO/
957 AM CDT Mon Oct 4 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until further notice.
* At 9:35 AM CDT Monday the stage was 2.3 feet.
* Flood stage is 2.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:35 AM CDT Monday was 2.5 feet.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 2.5 feet Wednesday evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (7 am CDT)     
Location       Stg   Stg   Day/Time     Tue   Wed   Thu          

Calcasieu River
White Oak Park 2.0   2.3   Mon 9 am CDT 2.1   2.3   2.4          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

K. Kuyper

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Oct 2, 4:03 AM CDT, 15 minutes earlier.

Area forecast discussion, Oct 2, 4:03 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
403 AM CDT Sat Oct 2 2021

.SYNOPSIS...
The latest UA analysis and WV imagery shows a well defined upper
low lifting into W KS early this morning. To the southeast, weak
ridging is noted over the Gulf of Mexico into the SE US. Between
these features, southwesterly flow aloft continues to transport
considerable moisture over the region. LAPS Layer Precipitable
Water depicts values of at least 2 inches acrs much of the area.

At the sfc, high pres over the Mid Atlantic ridging southwestward
is maintaining a generally east to southeast flow over the area.
Further northwest, a cold front extends acrs cntl OK into N TX.

The moist airmass is producing widespread cloud cover as well as
some patchy fog acrs the area. Fog will likely expand some, bcmg
more areal in coverage through daybreak, and lasting through
13-14Z before lifting. Outside of fog, a few light showers are
ongoing acrs cntl LA early this morning, with a band of more
intense showers and an isolated storm or two extending from
Sabine Lake south over the coastal waters. Convection will likely
continue to spread over coastal portions of SE TX and SW LA this
morning.

24

&&

.SHORT TERM [Today through Monday night]...

The upper low over the high plains will eject northeast through
the day today. Intermittent disturbances traveling around the base
of the low/trough will set up another day of elevated rain chcs
as the region remains under the influence of a warm and unstable
airmass. Precip water values approaching 2 standard deviations
above the mean (around the 90th percentile per SPC Sounding
Climatology) will support efficient rainfall processes. While
widespread heavy rainfall is not expected, some storms will be
capable of producing high rain rates and with saturated soils acrs
much of the area, there is the potential for localized flooding
of low lying and urban areas. WPC Excessive Rainfall Outlook
depicts the entire area in a MRGL risk today. Cloud cover and
showers should temper heating today, with highs just reaching the
lower 80s.

Rain chcs will taper off again during the evening and overnight,
with sctd convection developing over the nearshore waters,
potentially affecting the immediate coastal areas by sunrise.
The moist airmass over the region will limit the diurnal
temperature range with lows tonight near 70 degrees.

The upper low will move further northeast toward the Great Lakes
on Sunday, helping to nudge the frontal boundary acrs TX closer
to the region. Sctd to nmrs showers and storms are again expected
as the front moves into the area during the day. Rain chcs will
gradually taper off Sunday evening from northwest to southeast as
the front slowly progresses eastward, but likely linger acrs the
SE half of the area through Monday. A shortwave digging southward
on the backside of the Great Lakes system, will carve a deeper
trough over the MS Valley on Monday, and this should help drive
the frontal boundary eastward and usher in drier weather as the
main axis of this trough swings through the region late Monday
into Tuesday.

Despite the passage of the front, temperatures are not expected to
cool significantly, with high temps into the middle 80s on Monday
and lows falling into the lower to middle 60s by Tuesday morning.
Instead, the drier airmass should make conditions feel a little
more comfortable compared to the recent muggy weather.

24

.LONG TERM [Tuesday through Friday]...

At the beginning of the period an upper level low and associated
trough will be located east of the forecast area over the Mid Gulf
South. With the forecast area on the backside of this feature,
expect deep northwest flow to develop that will push dry continental
air into the forecast area.

The upper level low trough feature will slowly lift north during the
week. Therefore, a mainly dry west-northwest flow will persist in
the mid to upper levels. Meanwhile, at the surface, weak high
pressure will prevail that will keep mainly offshore flow and this
will preclude any significant low level Gulf moisture from moving up
into the forecast area.

Therefore, the forecast period is expected to see fair weather with
little chance for rain and seasonal temperatures.

Rua

&&

.MARINE...
Light to moderate onshore flow will continue over the weekend in
advance of a cold front. Abundant moisture and instability will
result in sctd to nmrs showers and tstms through the weekend as
well.

Once the front moves through late Sunday night, winds will shift
northerly, with rain chcs gradually decreasing from Monday into
Tuesday as high pres builds into the area. The offshore flow will
persist for much of the upcoming week. At this time, winds and
seas are expected to remain below Exercise Caution or Advisory
criteria.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  70  86  66 /  80  30  60  10
LCH  83  71  86  69 /  60  30  60  20
LFT  83  71  85  69 /  80  30  70  20
BPT  83  70  85  67 /  50  20  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Oct 2, 4:04 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
404 AM CDT Sat Oct 2 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-030915-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
404 AM CDT Sat Oct 2 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms will develop across
the area today. Some of the thunderstorms will be capable of
producing heavy rainfall which could cause localized flash flooding.
There is a marginal risk for excessive rainfall across the entire
area today.

Rain chances will begin to diminish this evening, with areas of fog
developing overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms can be expected again Sunday. Some
thunderstorms will be capable of producing heavy rainfall which
could cause localized flooding.

Rain chances will decrease from northwest to southeast late Monday as
drier air filters into the area in the wake of a cold front with
drier conditions through the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-030915-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
404 AM CDT Sat Oct 2 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms can be expected over the coastal
waters. Locally higher winds and seas can be expected near any
storms, along with occasional cloud to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered showers and thunderstorms will again be possible from
Sunday into Monday. Locally higher winds and seas can be expected
near any storms, along with occasional cloud to water lightning
strikes.

Drier weather can be expected through the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.